- Treatments & Info
- Find a Doctor
- Ask a Doctor
- Before & After
I am on Coumadin and since I had the DVT in June 09, my quality of life has diminished. If I sit down for an hour and intend to stand u I look like very old lady. It is painful and so tired of my legs and feet, the heel hurts very much.
Probably not different cause to these symptoms generally. See you provider.
You should only be evaluated by an experienced surgeon. It is important to know the state of your deep veins by ultrasound examination both laying down and standing.
You should be wearing compression hose every day from early morning of at least 30 - 40mmHg compression. You should be measured early morning or fitted to the unaffected leg to ensure the correct fit.
Endovenous ablation is only for superficial venous reflux and only in the presence of a healthy deep system.
Post-Thrombotic Syndrome (PTS) can occur in people who have suffered from DVT. Compression is the best treatment at your stage and staying on Coumadin if your physican prescribes it.
If the blood clots extended above the knee, you should be in thigh length. If your symptoms are as severe as they sound, an evaluation by an experience vascular surgeon is advised.
No, this is not a treatment for venous insufficiency of the deep venous system.
The question is whether your symptoms are due to venous insufficiency or due to obstruction of veins by the effects of the deep vein thrombosis or both. You need to see a physician experienced with management of both problems and you need a veery detailed colr duplex ultrasound study of your legs looking for reflux and obstruction. The study must define in detail where the problems are located. Also, some pateints who have leg pain or swelling after DVT have an obstruction of the veins in the pelvis. You need to see someone who can get a thorough evaluation of these issues for you.
Stephen F. Daugherty, MD, FACS, RVT, RPhS
In general, endovascular laser would not be helpful. Pain after DVT is usually do to obstruction from organized thrombus in the deep veins, or to damaged valves in the deep veins, leading to reflux.
I am sorry to hear you have so much limitation after your DVT. EVLT is used for the treatment of venous insufficiency on the superficial system. However, it is quite possible you still have some degree of obstruction on the deep ssytem. In this case you still need your superficial veins and therefore the ablation might be contraindicated.
You need to wear compression stockings daily. Take Coumadin every day. You should have a full examination including a Venous Doppler done by a Vein specialist before considering any further treatment.
EVLT is a treatment for venous insufficiency secondary to saphenous vein reflux. It is not a treatment for DVT. Compression stockings may help. You should be evaluated by a vascular surgeon as you may have other reasons for your symptoms.
NO!!!! You need to see avascular specialist.
you should be in compression hose and elevate the legs at night. You probably have post-phlebitic syndrome.